Hail, Jackson
- When
- May 16, 4:51 PM CST
- Where
- Jackson County, 12 mi SW of Newport
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.483, -91.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 16, 1:57 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 257 PM CDT FRI MAY 16 2003 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. MOST ACTIVITY IS LOCATED IN THE NORTHWEST HALF OF THE CWFA. WITH 3 TO 4 INCH RAIN AMOUNTS IN SOME AREAS...SATURATED GROUND...AND MORE RAIN TO COME TONIGHT...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH TONIGHT. A WARM FRONT WAS ACROSS NORTH ARKANSAS AND NOT MOVING MUCH. THE FRONT SHOULD SLOWLY MOVE NORTH TONIGHT HOWEVER AS THE SURFACE AND UPPER LEVEL LOWS APPROACH FROM THE WEST. AFTERNOON LIFTED INDICES RANGED FROM -1 TO -8 WITH DEW POINTS MAINLY IN THE UPPER 60S AND LOWER 70S. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA UNTIL THE ASSOCIATED COLD FRONT IN OKLAHOMA PASSES BY. THE COLD FRONT SHOULD EXIT EAST ARKANSAS BY SUNDAY MORNING. SUNDAY AND MONDAY SHOULD BE QUIETER DAYS WITH THE LOW MOVING OFF TO THE GULF OF MEXICO. ANOTHER COLD FRONT MOVES INTO THE STATE TUESDAY AND MOVES THROUGH QUICKLY. HIGH PRESSURE MOVES IN FOR WEDNESDAY AND THURSDAY. .LZK...FLASH FLOOD WATCH THROUGH TONIGHT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ052>057...ARZ062>069. 51
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY OVER THE TEXAS PANHANDLE...WILL MOVE EAST DURING THE DAY. MEANWHILE...A WARM FRONT IS STRETCHED OUT ACROSS NORTHERN ARKANSAS. THIS FRONT WILL MOVE TO THE NORTH DURING THE DAY AND STALL ALONG THE MISSOURI BORDER. THIS WILL ALLOW VERY WARM...MOIST AND UNSTABLE AIR TO FLOW INTO THE ENTIRE STATE. THIS DEVELOPING SCENARIO WILL BE AIDED BY STRONG WINDS ALOFT. STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED TO THE EAST OF THIS ADVANCING LOW OVER PARTS OF CENTRAL OKLAHOMA. AS THE UPPER LEVEL LOW APPROACHES...IT WILL ACT ON THIS TROPICAL AIR ALREADY IN PLACE. THE RESULT WILL BE WIDESPREAD THUNDERSTORMS WITH SEVERE WEATHER A VERY GOOD POSSIBILITY. THE THUNDERSTORMS SHOULD INITIATE BY EARLY MORNING OVER WESTERN ARKANSAS AND SWEEP ACROSS THE STATE DURING THE DAY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...TORNADOS ARE POSSIBLE. ALL OF ARKANSAS IS UNDER A SLIGHT RISK FOR SEVERE WEATHER TODAY WITH PARTS OF WESTERN ARKANSAS UNDER A MODERATE RISK. THE MODERATE RISK EXTENDS WEST OF A CAMDEN TO BENTON TO CLARKSVILLE TO FAYETTEVILLE LINE BUT ANYWHERE IN ARKANSAS IS SUSCEPTIBLE TO SEVERE WEATHER. IN ADDITION TO SEVERE WEATHER...HEAVY RAINFALL IS POSSIBLE AS THE UPPER LEVEL LOW WILL BE VERY SLOW TO EXIT THE REGION. ONCE THE THREAT OF SEVERE WEATHER HAS ENDED....A PROLONGED PERIOD OF HEAVY RAIN IS LIKELY TONIGHT AS SURFACE LOW PRESSURE DEVELOPS IN EASTERN OKLAHOMA AND MOVES SLOWLY EAST. RAINFALL AMOUNTS IN EXCESS OF 3 INCHES ARE POSSIBLE OVER A LARGE PORTION OF THE NATURAL STATE. WITH THE AMOUNT OF RAIN SEEN IN THE PAST WEEK...THIS MUCH ADDITIONAL RAIN WOULD LEAD TO FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR A LARGE PART OF ARKANSAS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE UPPER LEVEL LOW WILL DRIFT ACROSS THE STATE SATURDAY...BECOMING WEAKER AS IT DOES. RAIN IS FORECAST TO CONTINUE MOST OF THE MORNING BUT IT SHOULD BEGIN TO TAPER OFF LATE IN THE DAY WITH JUST SCATTERED SHOWERS SATURDAY NIGHT AND SUNDAY. THE THREAT OF SEVERE WEATHER WILL BE LOW BUT THERE WILL BE A SLIGHT CHANCE OVER THE SOUTHEAST HALF OF THE STATE EARLY IN THE DAY. ANOTHER COLD FRONT WILL DROP DOWN FROM THE NORTHWEST LATE MONDAY AND SHOULD PASS THROUGH THE STATE MONDAY NIGHT AND EARLY TUESDAY FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. 56
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
226 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0216 PM SEARCY AR 75 MPH TSTM WIND GUST
05/16/03 WHITE REPORTED BY STORM SPOTTER
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM BRADFORD AR .75 INCH HAIL
05/16/03 WHITE REPORTED BY LAW
ENFORCEMENT
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
347 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM BRADFORD AR WIND DAMAGE
05/16/03 WHITE TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT
0245 PM BRADFORD AR 1.75 INCH HAIL
05/16/03 WHITE REPORTED BY PUBLIC
0305 PM 4 SW INGLESIDE AR TORNADO
05/16/03 JACKSON PUBLIC REPORTED TORNADO
SOUTH OF THE WHITE RIVER
BRIDGE OFF U.S. 67. THIS IS
UNCONFIRMED
0305 PM SIMS AR FLASH FLOODS
05/16/03 MONTGOMERY TWO CREEKS FLOODING A
ROAD. 4 INCHES OF RAIN IN
LAST 1 TO 2 HOURS. ALSO
4.29 INCHES OF RAIN IN LAST
1 TO 2 HOURS AT HOG JAW.
REPORTED BY HAM RADIO
OPERATOR AND SPOTTER
0310 PM CASA AR WIND DAMAGE
05/16/03 PERRY TREES DOWN AND BUTANE TANK
OVERTURNED. REPORTED BY LAW
ENFORCEMENT
0312 PM ODEN AR FLASH FLOODS
05/16/03 MONTGOMERY 4.29 INCHES OF RAIN IN
LAST 1 TO 2 HOURS. REPORTED
BY STORM SPOTTER
0318 PM SIMS AR FLASH FLOODS
05/16/03 MONTGOMERY HIGHWAY 88 FLOODED JUST
EAST OF SIMS. REPORTED BY
EMERGENCY MANAGEMENT
0337 PM MORRILTON AR FLASH FLOODS
05/16/03 CONWAY SEVERAL INCHES OF WATER
OVER HIGHWAY 95 A COUPLE OF
PLACES NEAR MORRILTON.
REPORTED BY STORM SPOTTER
28The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361603.